Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 293, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 27, 2019, 7:48 PM CDT for Putnam County, Sullivan County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2019, 7:48 PM CDT (00:48 UTC)
- Expired
- Sep 27, 2019, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Putnam County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 6:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.6
The text
As transmitted.
448
WUUS53 KEAX 280048
SVREAX
MOC171-211-280130-
/O.NEW.KEAX.SV.W.0293.190928T0048Z-190928T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
748 PM CDT Fri Sep 27 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Putnam County in north central Missouri...
Northern Sullivan County in north central Missouri...
* Until 830 PM CDT.
* At 748 PM CDT, a severe thunderstorm was located near Unionville,
moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Unionville, Newtown, Pollock, Lucerne, Worthington, Livonia,
Powersville and Lemons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9269 4055 9268 4053 9270 4052 9267
4051 9268 4049 9268 4048 9270 4044 9271
4042 9267 4039 9269 4034 9268 4034 9336
4058 9337 4059 9272
TIME...MOT...LOC 0048Z 271DEG 36KT 4043 9302
HAIL...1.75IN
WIND...60MPH
$$
Blair1 follow-up statement
507
WWUS53 KEAX 280110
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
810 PM CDT Fri Sep 27 2019
MOC171-211-280130-
/O.CON.KEAX.SV.W.0293.000000T0000Z-190928T0130Z/
Putnam MO-Sullivan MO-
810 PM CDT Fri Sep 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN PUTNAM AND NORTHEASTERN SULLIVAN COUNTIES...
At 810 PM CDT, a severe thunderstorm was located 8 miles west of
Queen City, or 12 miles southwest of Lancaster, moving east at 40
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Unionville, Pollock, Worthington, Livonia and Lemons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9269 4055 9268 4053 9270 4052 9267
4051 9268 4049 9268 4048 9270 4044 9271
4042 9267 4039 9269 4034 9268 4034 9320
4059 9294 4059 9272
TIME...MOT...LOC 0110Z 271DEG 36KT 4043 9272
HAIL...1.50IN
WIND...60MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 6:02 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 27, 6:02 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
602 PM CDT Fri Sep 27 2019
.Discussion...
Issued at 323 PM CDT FRI SEP 27 2019
Message of the day: Severe storms are possible this evening, most
likely between 7 PM - 10 PM, in a corridor from the KC area up to
Kirksville. Large hail and damaging winds are the main concerns with
a chance for a tornado or two, especially in far northeast MO.
Overnight, the main concern will transition to flash flooding
potential with 1-3 inches of rain expected and locally higher
amounts possible. A flash flood watch has been issued.
A surface low has been strengthening across KS today, increasing
temperatures to the upper 80s to low 90s and strengthening the
pressure gradient. Right now, winds are sustained between 15-20 mph
with gusts up to 35-40 mph. A few gusts between 40-45 mph have been
reported but given those reports are isolated and on the edge of
advisory criteria, opted to not issue a wind advisory. Winds
should decrease as the sun goes down, and the wind direction
should start veering to the northwest around this time as well.
The directional change will be in response to the cold front,
currently in southeast NE and central KS, moving through our area.
Around 6-8 PM, the cold front should be extending from the KC area
up to Kirksville. This is when and where we expect storms to develop
this evening. With the enhanced warm air and moisture advection into
the area, there will be plenty of instability (3000 J/kg) to work
with as well as sufficient deep layer shear (40-50 kts) for strong
to severe storms. A few discrete cells are possible initially along
the front, but a line of storms should then develop rather quickly.
Large hail will be the main concern initially, with it changing to
more of a damaging wind threat once the line forms (but severe hail
will still be possible). There is also sufficient enough low level
turning (SRH: 200 m2/s2, 0-1 km shear: 25 kts) to potentially
support a tornado or two, especially in far northeast MO. The severe
threat is expected to decrease significantly by midnight.
In addition to the severe hazards, we are expecting moderate to
heavy rainfall tonight which could lead to flash flooding across
parts of the area. The cold front is expected to stall out near I-70
tonight, with deep layer shear and steering flow parallel to the
boundary. All of this will help keep the storms from moving much. In
addition to the lack of movement, PWATs will be well above normal
(1.5-2 inches) making storms very efficient rain makers. Therefore,
1-3 inches of rain is expected in the corridor from the KC/St.
Joseph area to Kirksville with locally higher amounts possible.
Given these rainfall amounts, a flash flood watch has been issued
from 7 PM tonight through 7 AM tomorrow.
Tomorrow morning, storms should decrease/move out of the area,
giving us a break for much of the daylight hours. However, late
tomorrow afternoon, the boundary should lift north some as a warm
front in conjunction with a shortwave trough moving over the area.
This will bring another round of storms through the area. Strong to
severe storms will be possible with this activity with CAPE around
2500 J/kg and deep layer shear between 35-40 kts. PWATs again will
be around 2 inches causing additional flash flooding concerns,
especially given what we expect tonight. Storms will continue
overnight with things finally clearing out Sunday afternoon as
upper level high pressure noses into the area.
The aforementioned warm front is expected to continue moving north
Sunday, leaving us in the warm sector for Sunday through
Tuesday. We should be dry Monday, but highs are forecast to be in
the mid to upper 80s. Tuesday into Wednesday, the pattern looks
to change with a cold front and upper level low forecast to move
through the region. This will bring back storm chances but will
also bring in much more seasonable temperatures for the last half
of the week next week.
&&
.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 559 PM CDT FRI SEP 27 2019
Active aviation period ahead, to say the least. Convection is
beginning to develop over portions of the KC Metro and will begin
to impact TAF sites at the opening of the 28/00z period. MVFR
ceilings are likely, with prevailing TSRA at most sites from the
KC Metro and south. KSTJ will be impacted by thunderstorms later
in the evening, toward 03 or 04z. Ceilings are expected to
decrease towards IFR by day break, before new thunderstorm chances
return late in the period. Confidence is enough to go with TEMPOs
at all sites to close out the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-102>105.
MO...Flash Flood Watch through Saturday morning for MOZ007-008-
013>017-020>025-028>033-037>039.
&&
Discussion...Atkins
Aviation...KurtzHazardous weather outlook, Sep 27, 4:34 AM CDT, 15 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 434 AM CDT Fri Sep 27 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-280945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 434 AM CDT Fri Sep 27 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms are possible across the area this afternoon and evening along and behind a cold front. Hazards include the potential for strong winds and large hail. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated flash flooding is possible by Saturday morning, with additional severe storm chances possible Saturday afternoon and evening along a stalled frontal boundary. Hazards include the potential for strong winds and large hail, with continued flash flooding potential. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Sep 27, 7:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL SMITHVILLE 39.39N 94.58W
09/27/2019 M1.50 INCH CLAY MO TRAINED SPOTTER
&&Local storm report, Sep 27, 7:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
717 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 4 E SMITHVILLE 39.39N 94.51W
09/27/2019 U1.00 INCH CLAY MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0709 PM HAIL 2 NE SMITHVILLE 39.42N 94.56W
09/27/2019 U1.00 INCH CLAY MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Sep 27, 7:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL KANSAS CITY INTL ARPT 39.30N 94.72W
09/27/2019 U1.50 INCH PLATTE MO PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
&&Local storm report, Sep 27, 7:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
731 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 2 S FERRELVIEW 39.28N 94.66W
09/27/2019 E1.00 INCH PLATTE MO NWS EMPLOYEE
&&
RLCLocal storm report, Sep 27, 7:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 E FERRELVIEW 39.30N 94.59W
09/27/2019 U1.00 INCH CLAY MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
RLCLocal storm report, Sep 27, 7:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 ENE SMITHVILLE 39.39N 94.56W
09/27/2019 E2.50 INCH CLAY MO PUBLIC
&&
JWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 39 min |
| Sep 27, 7:10 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 50 min |
| Sep 27, 7:13 PM CDT | River Flood Warning | EAX | Clay, Ray | 16 hr |
| Sep 27, 7:38 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston, Sullivan | 52 min |
| Sep 27, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Platte, Ray | 48 min |
| Sep 27, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 47 min |
| Sep 27, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer, Sullivan | 37 min |
| Sep 27, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 48 min |
| Sep 27, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston | 37 min |
| Sep 27, 8:57 PM CDT | Flash Flood Warning | EAX | Clay, Ray | 3 hr |
| Sep 27, 9:00 PM CDT | River Flood Warning | EAX | Platte | 20 days |
| Sep 27, 9:03 PM CDT | River Flood Warning | EAX | Clay, Platte | 5 hr |
| Sep 27, 9:04 PM CDT | Special Weather Statement | EAX | Chariton | 26 min |
| Sep 27, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 46 min |
| Sep 27, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 41 min |
| Sep 27, 9:23 PM CDT | Special Weather Statement | EAX | Harrison | 22 min |
| Sep 27, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 47 min |
| Sep 27, 9:42 PM CDT | Areal Flood Warning | EAX | Clay, Clinton, Platte | 12 hr |
| Sep 27, 9:56 PM CDT | Special Weather Statement | EAX | Jackson | 34 min |
| Sep 27, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 34 min |
| Sep 27, 10:12 PM CDT | River Flood Warning | EAX | Ray | 57 hr |
| Sep 27, 10:29 PM CDT | Flash Flood Warning | EAX | Jackson | 4 hr |
| Sep 27, 11:22 PM CDT | Special Weather Statement | EAX | Chariton, Howard, Randolph, Saline | 38 min |
| Sep 27, 11:26 PM CDT | Special Weather Statement | EAX | DeKalb | 49 min |
| Sep 27, 11:47 PM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Sep 28, 5:45 AM CDT | River Flood Warning | EAX | Carroll | 47 hr |
| Sep 28, 7:49 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 9 days |
| Sep 28, 7:49 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 16 days |
| Sep 28, 4:35 PM CDT | Areal Flood Advisory | EAX | Platte | 115 min |
| Sep 28, 4:48 PM CDT | Areal Flood Advisory | EAX | Cass | 3 hr |
| Sep 28, 6:05 PM CDT | Flash Flood Warning | EAX | Cass | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.